Monday, July 23, 2007

Seroquel

I don't normally like to discuss medications. For one thing, I don't understand them very well - after all, I'm not a doctor or pharmacist. Another thing, I find all those names and different uses confusing. My head was not built to collect that kind of information.

But today I did feel moved to ask some questions from you, my readers. Is anyone taking seroquel? And how has it been for you?

Reason is: I have a friend who is on it and complains about being suicidal in the morning. Later in the day is somewhat better. She has been trying to come off it, but without luck so far. She appears to be addicted.

Tonight I was talking to someone else who has the same complaints. Takes seroquel, is suicidal every morning, and better in the afternoon. He can't manage to come off it. He blames the medication. Before seroquel he was depressed, but the suicidal thoughts are new.

So, please tell me about seroquel.

5 comments:

Daily Dose said...

First - thanks for stopping at my new blog and I will link you and continue to read your wonderful and inspiring blog :)

A lot of people within Bipolar Planet are on Seroquel. I believe Kansassunflower and Jon purple dog to name a few.

Hope your friend feels better soon.

Jon said...

I only take Seroquel for mania. I always have it around, when mania gets bad I take one. It zonks me out, makes me tired, and makes me hungry. I eat like a horse when I'm taking Seroquel. But it works when I need it. For me, it doesn't give suicidal thoughts, any more than anything else. My ideation may be high at times, but seems no higher on Seroquel.

marja said...

Thanks Daily Dose and Jon. These two individuals are taking the seroquel for depression - I think to help them sleep. They sleep fine, but then wake up suicidal. One of them talks about feeling tormented, like there's a knife stabbing her soul. What she describes to me sounds worse than hell.

Susan Bernard said...

Marja,
I took Seroquel for depression after I had tried Geodon (which also caused suicidal ideation) and Zyprexa, which caused a 30 pound weight gain in three weeks. I think it's a "nasty" medication. When I need to learn about different people's experience with medication, I always check out Dr. Bob's site. He's a professor of psychology at the University of Chicago.

Susan

marja said...

Thank you, Susan. I have contacted Dr. Bob. Trouble is, how do you get off a medication you've become addicted to.